Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 11, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 30, 2025, 12:38 PM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Oct 31, 2025, 2:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2025, 12:38 PM EDT (16:38 UTC)
- In effect from
- Oct 31, 2025, 2:00 AM EDT
- Expired
- Oct 31, 2025, 5:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WWUS71 KRLX 301638 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1238 PM EDT Thu Oct 30 2025 WVZ523-526-310045- /O.NEW.KRLX.WI.Y.0011.251031T0600Z-251031T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1238 PM EDT Thu Oct 30 2025 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 2 AM to 5 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 5
4 follow-up statements
557 WWUS71 KRLX 310102 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 902 PM EDT Thu Oct 30 2025 WVZ523-526-310915- /O.CON.KRLX.WI.Y.0011.251031T0600Z-251031T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 902 PM EDT Thu Oct 30 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 2 AM to 5 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ TRM
663 WWUS71 KRLX 310617 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 217 AM EDT Fri Oct 31 2025 WVZ523-526-311430- /O.CON.KRLX.WI.Y.0011.000000T0000Z-251031T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 217 AM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ ARJ
558 WWUS71 KRLX 311334 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 934 AM EDT Fri Oct 31 2025 WVZ523-526-312100- /O.CON.KRLX.WI.Y.0011.000000T0000Z-251031T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 934 AM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 5
141 WWUS71 KRLX 312050 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 450 PM EDT Fri Oct 31 2025 WVZ523-526-312200- /O.EXP.KRLX.WI.Y.0011.000000T0000Z-251031T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 450 PM EDT Fri Oct 31 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... The gusty winds were slowly diminishing, and the threat for wind gusts in excess of 45 mph is over. The gusty winds will continue to gradually diminish through this evening. $$ TRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 30, 6:35 AM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Oct 30, 6:35 AM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 635 AM EDT Thu Oct 30 2025 .SYNOPSIS... Widespread heavier rain will end this morning, followed by wrap-around showers through this afternoon. Colder and breezy this afternoon into tonight with mountain show showers. && .NEAR TERM /THROUGH TONIGHT/... As of 225 AM Thursday... The main shield of steady rain associated with a departing surface low will exit to the northeast this morning. However, wrap-around precipitation is expected to rotate back into the area from mid-morning through the early afternoon as the cold core of the upper low passes overhead. Instability associated with this cold core may support some additional showers late this afternoon. Temperatures will show little movement today, remaining in the upper 40s to lower 50s due to persistent cloud cover and incoming cold air advection. Tonight into Friday morning, the primary forecast challenge shifts to strong cold advection as the low pulls away. The tightening pressure gradient will cause northwest winds to increase, with gusts 20 to 25 mph across the lower elevations and 30 to 45 mph expected along the higher ridges. Did discuss the possibility of a wind advisory for our higher ridges with our neighbors for tonight into Friday this morning, but the consensus was to defer that decision to the day shift. Persistent upslope flow, combined with temperatures marginally cold enough for snow and moisture advecting from Lake Michigan, will support the development of snow showers over the highest west-facing slopes, such as at Snowshoe tonight into the day Friday with some minor accumulations possible on elevated surfaces. Lows tonight will fall into the upper 30s in most valleys and the lower 30s in the mountains. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... As of 225 AM Thursday... Gusty northwest flow and lingering upslope flurries in the mountains will gradually subside through the day Friday as drier air works into the region as parcel trajectories turn more westerly. High temperatures on Friday will remain cool, generally in the low to mid 50s for most, with 40s in the higher terrain. High pressure building in from the west will provide dry conditions and lighter winds for Saturday. Temperatures will be near normal, with highs in the mid 50s to lower 60s. A northern stream trough is forecast to approach on Sunday, but a bulk of the associated energy sails south of us. Will maintain existing low end central guidance PoPs for now, but it is increasingly looking like Sunday will stay dry as well. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... As of 225 AM Thursday... There is growing consensus in the guidance that the Sunday trough will be pinched off into a cutoff low, diving into the Deep South early next week. This evolution would leave the forecast area under a more zonal flow aloft as the northern stream establishes itself north of our forecast area. This pattern would favor largely quiet and dry weather for Monday through Wednesday, with temperatures moderating to near seasonal normals for early November. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 635 AM Thursday... The main precipitation shield with steady rain will continue to lift out to the north this morning, replaced by increasingly showery precipitation as the cold core of upper level low pressure shifts overhead. A low stratocumulus deck, generally 005-012 BKN-OVC, is expected to persist for much of the day for most terminals. Any lingering precipitation largely ends by 02-06Z tonight. Winds will shift around to the west-northwest as we get into cold advection through the day today becoming breezy late this afternoon into the overnight, with gusts of 15-25KTs possible. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Flight condition impacts with pockets of heavier showers may vary this morning. Timing of breaks in precipitation and renewed wrap-around and cold core showers could vary late morning/afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H M H H H H H H H HTS CONSISTENCY M H H M M H H H H H H H BKW CONSISTENCY L M H H M H H H H H H H EKN CONSISTENCY H L M H M H H M M H H H PKB CONSISTENCY H H H H M M H H H H H H CKB CONSISTENCY L H H H H H H H H H H H AFTER 12Z FRIDAY... Morning valley fog is possible each morning beginning Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JP NEAR TERM...JP SHORT TERM...JP LONG TERM...JP AVIATION...JP
In the hours before
Special weather statement, Oct 30, 9:59 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
959 AM EDT Thu Oct 30 2025
KYZ101-103-OHZ087-301700-
Boyd-Greenup-Lawrence-
959 AM EDT Thu Oct 30 2025
...HEAVY RAIN WILL AFFECT NORTH CENTRAL BOYD...GREENUP AND
SOUTHWESTERN LAWRENCE COUNTIES...
Locations impacted include...
Ashland, Portsmouth, Ironton, Coal Grove, Greenup, Load, Greenbo
Lake, Letitia, Flatwoods, Russell, Raceland, Worthington, South
Shore, Wurtland, Bellefonte, Westwood, Hanging Rock, Sciotoville,
Warnock, and Grays Branch.
Heavy rain may cause ponding of water on roadways and flooding in
low-lying and poor drainage areas.
&&
LAT...LON 3873 8298 3876 8289 3875 8288 3873 8287
3869 8288 3866 8286 3862 8286 3858 8284
3857 8281 3860 8274 3863 8276 3848 8261
3844 8283 3851 8308
TIME...MOT...LOC 1358Z 176DEG 0KT 3853 8288
5Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.